Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 122, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 10:50 PM EDT for Estill County, Powell County, Wolfe County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 10:50 PM EDT (02:50 UTC)
- Expired
- Jul 1, 2012, 11:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Estill County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:50 PM EDT | TSTM WND DMG | Furnace, KY | TREES DOWN ON HIGHWAY 213 NEAR THE ESTILL AND POWELL COUNTY LINE |
| Jul 1, 10:55 PM EDT | TSTM WND DMG | 2 E Stanton, KY | TREE DOWN ON CAMPTON RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 9:06 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -208 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS53 KJKL 020250
SVRJKL
KYC065-197-237-020315-
/O.NEW.KJKL.SV.W.0122.120702T0250Z-120702T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1050 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1115 PM EDT
* AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR STANTON...AND MOVING EAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KNOWLTON...ROSSLYN...CAT CREEK...FURNACE...BOWEN...ROGERS CHAPEL...
LOMBARD...PILOT...SEE...NADA...SLADE...HAYSTACK...NATURAL BRIDGE
S.P....STANDING ROCK...GLENCAIRN...JENSON...KOOMER RIDGE
CAMPGROUND...ROGERS...PINE RIDGE AND TORRENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3785 8367 3782 8364 3784 8362 3782 8360
3782 8358 3782 8357 3767 8362 3772 8371
3771 8375 3780 8398 3788 8392
TIME...MOT...LOC 0251Z 285DEG 24KT 3781 8385
WIND...HAIL 60MPH <.50IN
$$
KAS2 follow-up statements
568
WWUS53 KJKL 020302
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1102 PM EDT SUN JUL 1 2012
KYC065-197-237-020315-
/O.CON.KJKL.SV.W.0122.000000T0000Z-120702T0315Z/
POWELL KY-WOLFE KY-ESTILL KY-
1102 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ESTILL...WESTERN WOLFE AND POWELL COUNTIES UNTIL 1115 PM EDT...
AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ROGERS CHAPEL...OR 6 MILES
SOUTHEAST OF STANTON...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SEE...NADA...SLADE...HAYSTACK...NATURAL BRIDGE S.P....GLENCAIRN...
JENSON...KOOMER RIDGE CAMPGROUND...ROGERS...PINE RIDGE...TORRENT...
WHISMAN AND BOOTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3785 8367 3782 8364 3784 8362 3782 8360
3782 8358 3782 8357 3767 8362 3772 8371
3771 8375 3780 8398 3788 8392
TIME...MOT...LOC 0302Z 285DEG 24KT 3779 8376
WIND...HAIL 60MPH <.50IN
$$
RAY779
WWUS53 KJKL 020309
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1109 PM EDT SUN JUL 1 2012
KYC065-197-237-020319-
/O.EXP.KJKL.SV.W.0122.000000T0000Z-120702T0315Z/
POWELL KY-WOLFE KY-ESTILL KY-
1109 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESTILL...WESTERN
WOLFE AND POWELL COUNTIES WILL EXPIRE AT 1115 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3785 8367 3782 8364 3784 8362 3782 8360
3782 8358 3782 8357 3767 8362 3772 8371
3771 8375 3780 8398 3788 8392
TIME...MOT...LOC 0309Z 285DEG 24KT 3778 8370
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:44 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 1, 9:44 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 944 PM EDT SUN JUL 1 2012 .UPDATE... ISSUED AT 943 PM EDT SUN JUL 1 2012 UPDATED THE FORECAST ADD SEVERE THUNDERSTORM WATCH. MULTIPLE STORM DAMAGE REPORTS ARE COMING INTO THE OFFICE ASSOCIATED WITH THE STORMS CURRENTLY MOVING ACROSS THE AREA. UP TO GOLF BALL SIZED HAIL HAS BE REPORTED AND WIND GUSTS OF 60 MPH. MANY TREES AND POWER LINES HAVE BEEN REPORTED DOWN. THESE ARE DANGEROUS STORMS...SO BE PREPARED TO TAKE SHELTER AS THE STORMS MOVE INTO THE AREA. ANOTHER ROUND OF STORMS MAY MOVE INTO THE BLUEGRASS BY MIDNIGHT. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 335 PM EDT SUN JUL 1 2012 CURRENT SETUP ACROSS THE OHIO VALLEY THIS AFTERNOON ON VISIBLE SATELLITE HAS THE UPSTREAM MCS NOW OVER NORTHWEST INDIANA HEADING SOUTHEAST. CURRENT CU POP UPS IN SOUTHERN IN AND INTO SW OH INDICATE THAT SOME ACTIVITY MAY POP UP BEFORE THE MCS REACHES THE CWA BORDER. SPECIALLY SINCE THE BOUNDARY LAYER HAS WARMED SIGNIFICANTLY AND WITH THIS MORNINGS RAINFALL...DEWS UP NORTH ARE IN THE MID 60S. A UNSTABLE ATMOSPHERE CONTINUES TO DEVELOP IN NORTHERN KENTUCKY AND SO HAVE ADJUSTED POPS FOR A LATER ARRIVAL OF THE MCS. WITH A LATER ARRIVAL...THE BLUEGRASS COUNTIES ONSET ALIGNS WITH MAX HEATING AND WILL BANK ON A FEW STORMS BECOMING SEVERE. CONCERNING FURTHER UPSTREAM WITH THE...TRAIN OF SEVERAL MCS COMING DOWN THE PIKE...WILL INSERT CHANCE POPS INTO THE MORNING HOURS FOR THIS AND INTO MONDAY AFTERNOON TO COUPLE WITH THE MAX HEATING. MODELS HAVE HAD A BIT OF TROUBLE TIMING THESE SYSTEMS INTO THE AREA SO WILL KEEP CHANCE POPS IN THE FORECAST DURING MONDAY AFTERNOON. THE CURRENT TREND WITH THE NORTH GETTING SOME RAINFALL TODAY WILL LEAD TO A BIT LOWER TEMPERATURES ACROSS THE AREA FOR MONDAY DUE TO THE CLOUD COVER AS WELL SO WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY AND LET THE ONE FOR TODAY EXPIRE AT 02Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 335 PM EDT SAT JUN 30 2012 THE MODELS ARE IN ONLY FAIR AGREEMENT ALOFT THROUGH THE EXTENDED PORTION OF THE FORECAST. THEY AGREE THAT...IN GENERAL...EAST KENTUCKY WILL REMAIN UNDER THE INFLUENCE OF AN UPPER RIDGE TO THE SOUTH INITIALLY BEFORE IT WANES AND ANOTHER BUILDS TO THE NORTHWEST. AS THE FIRST RIDGE WEAKENS...VARIOUS SHORTWAVES WILL LIKELY CARVE CLOSER TO THE CWA AND LOCALLY KNOCK HEIGHTS DOWN FURTHER. THE NEW BUILDING RIDGE TO THE WEST WILL EXERT ITS INFLUENCE OVER EAST KENTUCKY DURING THE LATTER PART OF THIS WEEK AND OVER THE WEEKEND. HOWEVER...YET AGAIN...WE WILL BE ON THE FRINGE AND SOME ENERGY WILL LIKELY IMPINGE OUR EASTERN FLANK DURING THE LATTER PARTS OF THE EXTENDED. PREFER A BLENDED SOLUTION THROUGH THE PERIOD WITH A FOCUS ON THE CENTERS OF THE RIDGES AND TAPERING THEIR SUPPRESSING/ OPPRESSING INFLUENCES WITH DISTANCE. SENSIBLE WEATHER WILL FEATURE A SOMEWHAT IMPROVED OUTLOOK WITH RESPECT TO HEAT AND DROUGHT CONDITIONS THROUGH THE EXTENDED. HOWEVER...WHAT WE MAKE UP FOR IN LOWER AFTERNOON TEMPS WILL LIKELY BE MADE UP BY THE HIGHER MOISTURE CONTENT IN THE AIR AND KEEP THE HEAT INDICES WELL INTO THE 90S...BUT PROBABLY JUST SHY OF ADVISORY LEVELS. EARLY ON...THE CHANCE OF CONVECTION WILL BE LARGELY DIURNALLY DRIVEN AND NOT FAVORING ONE PART OF THE CWA OVER ANOTHER. AS SUCH...THERE WILL BE SOLID CHANCES OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING FROM TUESDAY THROUGH THURSDAY WITH CHANCES DOWN TO SLIGHT IN THE MIDDLE OF THE NIGHT AND THROUGH THE BULK OF THE MORNINGS. AS THE RENEWED RIDGE BUILDS IN FROM THE NORTHWEST LATER IN THE EXTENDED...THE MAIN THREAT FOR CONVECTION WILL SHIFT EAST TO NEAR THE VIRGINIA BORDER AND SPINE OF THE APPALACHIANS...STILL PRIMARILY DIURNALLY DRIVEN. DURING THIS TIME...THE HEAT WILL BUILD IN MORE EFFECTIVELY AS THE MOISTURE WANES AND THE UPPER RIDGE BRINGS ITS SUPPRESSION TO THE AREA. THERE WILL REMAIN A CONSTANT THREAT OF STRONG TO SEVERE STORMS STRAFING PORTIONS OF THE CWA THROUGH THE EXTENDED AS MCS CLUSTERS...AND THEIR POTENTIAL TO SPAWN ACTIVITY ANEW - WELL FED BY THE AMPLE INSTABILITY IN PLACE EACH AFTERNOON...ROAM THE FRINGES OF THE MID LEVEL HEAT BUBBLE. SUMMER WILL CONTINUE ITS HOT AND STICKY GRIP ON OUR WEATHER THIS UPCOMING WEEK...BUT THERE IS REASON TO HAVE HOPE FOR SOME HIT AND MISS RELIEF FROM OUR PARCHED...DROUGHT...CONDITIONS. THE GRID LOAD CAME IN ABOUT AS REASONABLE AS ONE CAN EXPECT FOR A MESOSCALE DRIVEN REGIME SUCH AS THIS ONE IN PLACE. DID ADJUST THE POPS A BIT FOR EACH NIGHT TO BETTER REFLECT A MORE STANDARD DIURNAL PATTERN. ALSO...PUT IN A SMALL AMOUNT OF TERRAIN BASED DETAILS TO THE LOW TEMPERATURE GRIDS...NIGHTLY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 943 PM EDT SUN JUL 1 2012 SEVERE THUNDERSTORMS ARE MOVING ACROSS THE AREA PRODUCING LARGE HAIL AND STRONG WINDS. THE CIGS HAVE NOT BEEN VERY LOW...HOWEVER VSBY COULD DROP TO 2-3 SM IN THE VICINITY OF THE STRONGER STORMS. A SECOND ROUND OF STORMS WILL BE MOVING ACROSS THE AREA AFTER 4Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...SHALLENBERGER LONG TERM....GREIF AVIATION...JJ
Hazardous weather outlook, Jul 1, 8:00 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 800 PM EDT SUN JUL 1 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 800 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA FOR EARLY TONIGHT. THE PRIMARY THREAT FROM ANY STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH SATURDAY ACROSS ALL OF EASTERN KENTUCKY. HIGH TEMPERATURES IN THE 90S WILL CONTINUE THROUGH SATURDAY. HEAT INDEX VALUES IN THE UPPER 90S ARE EXPECTED THROUGH THE ENTIRE WEEK. WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS THIS EVENING AND TONIGHT. JJ
In the hours before
Local storm report, Jul 1, 9:57 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
957 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG WELLINGTON 37.92N 83.50W
07/01/2012 MENIFEE KY TRAINED SPOTTER
TREES DOWN AROUND THE BIG WOODS AND WELLINGTON AREA
&&
MBLocal storm report, Jul 1, 10:08 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1008 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 5 W PRESTONSBURG 37.67N 82.86W
07/01/2012 FLOYD KY TRAINED SPOTTER
LARGE TREE DOWN
&&
MBLocal storm report, Jul 1, 10:19 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1019 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 8 N MOREHEAD 38.31N 83.44W
07/01/2012 ROWAN KY EMERGENCY MNGR
TREES DOWN TRHOUGHOUT THE AREA. KY 377 CLOSED NEAR TATER
LICK RD.
&&
MBSpecial weather statement, Jul 1, 10:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1032 PM EDT SUN JUL 1 2012 KYZ058>060-108-111-114-020300- MENIFEE-POWELL-ESTILL-OWSLEY-WOLFE-LEE- 1032 PM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1100 PM EDT SUNDAY EVENING... EXTREME SOUTH CENTRAL MENIFEE... EXTREME NORTH CENTRAL OWSLEY... SOUTHERN POWELL... WESTERN WOLFE... LEE AND ESTILL. AT 1032 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HARGETT...OR 6 MILES NORTHWEST OF IRVINE...MOVING EAST AT 40 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO A HALF INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR SOUTHEASTERN KENTUCKY. KAS
Local storm report, Jul 1, 10:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1034 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL BIG WOODS 37.99N 83.47W
07/01/2012 E0.75 INCH MENIFEE KY TRAINED SPOTTER
PENNY SIZED HAIL AND WIND GUSTS ESTIMATED AT 35 MPH
OCCURRED AT 750 PM AND 755 PM.
0823 PM HAIL WEST LIBERTY 37.91N 83.27W
07/01/2012 E0.88 INCH MORGAN KY 911 CALL CENTER
PENNY TO NICKEL SIZE HAIL FALLING.
0824 PM TSTM WND DMG WEST LIBERTY 37.91N 83.27W
07/01/2012 MORGAN KY 911 CALL CENTER
SEVERAL TREES DOWN ALONG LIBERTY ROAD IN WEST LIBERTY
NEAR THE DAVIS LANE INTERSECTION AND SOME STRUCTURAL
DAMAGE TO A TRAILER.DAMAGE REPORTED JUST WEST OF THE
MORGAN COUNTY HOSPITAL.
0825 PM TSTM WND DMG 5 S SANDY HOOK 38.02N 83.12W
07/01/2012 ELLIOTT KY 911 CALL CENTER
TREES DOWN ACROSS SOUTHERN END OF THE COUNTY.
0825 PM TSTM WND DMG 2 SW SANDY HOOK 38.07N 83.15W
07/01/2012 ELLIOTT KY EMERGENCY MNGR
TREES AND BARN BLOWN DOWN ALONG WELLS CREEK
0830 PM HAIL ISONVILLE 38.07N 83.05W
07/01/2012 E1.00 INCH ELLIOTT KY EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY EMERGENCY MANAGER
0830 PM TSTM WND DMG 8 N MOREHEAD 38.31N 83.44W
07/01/2012 ROWAN KY EMERGENCY MNGR
TREES DOWN TRHOUGHOUT THE AREA. KY 377 CLOSED NEAR TATER
LICK RD.
0848 PM TSTM WND DMG FALCON 37.79N 83.00W
07/01/2012 MAGOFFIN KY TRAINED SPOTTER
TREE DOWN ON ROUTE 1081 JUST OFF OF ROUTE 40.
0855 PM HAIL 2 SSE SLADE 37.76N 83.69W
07/01/2012 E1.00 INCH POWELL KY PUBLIC
2 REPORTS FROM MILL CREEK AREA
0905 PM TSTM WND DMG 5 W PRESTONSBURG 37.67N 82.86W
07/01/2012 FLOYD KY TRAINED SPOTTER
LARGE TREE DOWN
0910 PM HAIL 2 N PRESTONSBURG 37.70N 82.77W
07/01/2012 E0.50 INCH FLOYD KY 911 CALL CENTER
PEA AND DIME SIZED
0910 PM TSTM WND GST 1 SW PRESTONSBURG 37.66N 82.78W
07/01/2012 E55.00 MPH FLOYD KY TRAINED SPOTTER
EST 50-55 MPH. ALSO HAD DIME SIZE HAIL.
0915 PM TSTM WND DMG WELLINGTON 37.92N 83.50W
07/01/2012 MENIFEE KY TRAINED SPOTTER
TREES DOWN AROUND THE BIG WOODS AND WELLINGTON AREA
&&
MBLocal storm report, Jul 1, 10:41 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1041 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL 12 WSW ELKHORN CITY 37.24N 82.55W
07/01/2012 E0.75 INCH PIKE KY TRAINED SPOTTER
ESTIMATED WINDS AROUND 25 TO 35 MPH
&&
MBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:16 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 44 min |
| Jul 1, 8:38 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more | 52 min |
| Jul 1, 8:44 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 31 min |
| Jul 1, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 23 min |
| Jul 1, 9:11 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 49 min |
| Jul 1, 9:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 2 more | 49 min |
| Jul 1, 9:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 23 min |
| Jul 1, 10:05 PM EDT | Areal Flood Advisory | JKL | Pike | 2 hr |
| Jul 1, 10:09 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 51 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.